Vol. 12, No. 6, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 2, 185–365
Issue 1, 1–184

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Sidon sets and 2-caps in $\mathbb{F}_3^n$

Yixuan Huang, Michael Tait and Robert Won

Vol. 12 (2019), No. 6, 995–1003

For each natural number d, we introduce the concept of a d-cap in F3n. A set of points in F3n is called a d-cap if, for each k = 1,2,,d, no k + 2 of the points lie on a k-dimensional flat. This generalizes the notion of a cap in F3n. We prove that the 2-caps in F3n are exactly the Sidon sets in F3n and study the problem of determining the size of the largest 2-cap in F3n.

Sidon sets, cap sets, caps, 2-caps
Mathematical Subject Classification 2010
Primary: 05B10, 05B25, 05B40, 51E15
Received: 16 September 2018
Revised: 7 February 2019
Accepted: 18 February 2019
Published: 3 August 2019

Communicated by Joshua Cooper
Yixuan Huang
Department of Mathematics and Statistics
Wake Forest University
Winston-Salem, NC
United States
Michael Tait
Department of Mathematical Sciences
Carnegie Mellon University
Pittsburgh, PA
United States
Robert Won
Department of Mathematics
University of Washington
Seattle, WA
United States